MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC 5/6 BARNHART CURETTE, USC/SUTER

HU-FRIEDY MFG. CO. LLC 5/6 BARNHART CURETTE, USC/SUTER
Model Number SBH5/6USC9E2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a dental procedure a piece of one of the tips to their 5/6 barnhart curette, usc/suter detached in the patient's mouth.The part was surgically removed.
 
Additional Manufacturer Narrative
The device was returned to hu-friedy for evaluation without the detached piece and the fractured surface on the broken tip showed signs of overload failure.Additionally, the returned device had residue, corrosion, and scratches.The device has two tips and the other unbroken tip showed signs of dullness.This dullness would cause additional force to be required to use the device and could result in the reported failure.As the detached piece was not returned, we are unable to confirm if it showed signs of dullness.The device history record for the lot number subject of the reported event was reviewed and no abnormalities were noted.A 12 month complaint review indicates this to be an isolated event.The hu-friedy instrument reprocessing guide states "3.2 inspection inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments." no additional issues have been reported.

Brand Name
5/6 BARNHART CURETTE, USC/SUTER
Common Device Name
CURETTE
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
3232 n rockwell st.
chicago, IL 60618
4403927453
MDR Report Key17398933
Report Number1416605-2023-00005
Device Sequence Number5955843
Product Code EMS
UDI-Device Identifier10889950102616
UDI-Public10889950102616
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSBH5/6USC9E2
Device Lot Number821
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown